MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE HOMEPUMP C-SERIES; ELASTOMERIC LFR

AVANOS MEDICAL - IRVINE HOMEPUMP C-SERIES; ELASTOMERIC LFR
Model Number C270020
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.All information reasonably known as of 03 jun 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as (b)(4).Device not returned.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving the same patient.This is the first of two reports.Refer to 2026095-2020-00082 for the second report fill volume: 201 ml, flow rate: 2 ml/hr, procedure: chemotherapy, cathplace: unknown, infusion start time: (b)(6) 2020, 0904, infusion stop time: (b)(6) 2020, 0900.It was reported that the patient experienced fast flow with a pump filled with saline and 5fu[fluorouracil]."states pump filled with 201cc in an effort to achieve a 96 hour delivery rate, per ifu filling table, but patient returned back to clinic one day early.No injury or symptoms." pharmacist stated they routinely add heparin 4000 units to the 5fu/saline pumps that infuse over 4-7 days.Additional information received 15-may-2020 indicated "patient had pump attached on (b)(6) 2020, then presented to infusion center 1 day early as the pump appeared to be completely empty.The nurse corroborated that all connections, clamps, etc.Were connected properly and appeared to be in working order.The patient will return to the infusion clinic for re-treatment." pump was located outside patient clothing or blanket, flow restrictor was taped to patient's skin, pump is below the catheter, and tubing was located under patient clothing or blanket.Device was stored at room temperature and environmental conditions during infusion were room temperature.
 
Additional Manufacturer Narrative
The device history record for lot 0002970711 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation.A photo of the pump was provided; however, it is not possible to confirm the reported event based on the photo.Root cause could not be determined.All information reasonably known as of 31 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
HOMEPUMP C-SERIES
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key10121415
Report Number2026095-2020-00081
Device Sequence Number2309710
Product Code MEB
UDI-Device Identifier10680651135664
UDI-Public10680651135664
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K052117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/28/2021
Device Model NumberC270020
Device Catalogue Number101356604
Device Lot Number0002970711
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date08/03/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLUOROURACIL; HEPARIN; SALINE
Patient Age59 YR
Patient Weight70